Alert archive / Puerto Rico / Small Craft Advisories in 2015
Small Craft Advisory 3, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 8, 2015, 2:41 AM CST. It took effect at Jan 8, 2015, 10:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2015, 2:41 AM CST (08:41 UTC)
- In effect from
- Jan 8, 2015, 10:00 PM CST
- Expired
- Jan 8, 2015, 7:40 PM CST
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
953 WHCA72 TJSJ 080841 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 441 AM AST THU JAN 8 2015 ...NORTHERLY SWELL WILL INVADE THE LOCAL WATERS LATE TONIGHT... .MARINE CONDITIONS WILL DETERIORATE AS A NORTHERLY SWELL INVADES THE LOCAL WATERS LATE TONIGHT. THE COMBINATION OF WINDS AND WAVES WILL CAUSE CHOPPY AND HAZARDOUS MARINE CONDITIONS. AMZ710-081645- /O.NEW.TJSJ.SC.Y.0003.150109T0400Z-150111T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 441 AM AST THU JAN 8 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AST SATURDAY NIGHT. * WINDS...UP TO 20 KNOTS * WAVES/SEAS...UP TO 7 FEET TONIGHT...INCREASING UP TO 8 FEET BY FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
852 WHCA72 TJSJ 081432 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1032 AM AST THU JAN 8 2015 ...NORTHERLY SWELL WILL INVADE THE LOCAL WATERS LATE TONIGHT... .MARINE CONDITIONS WILL DETERIORATE AS A NORTHERLY SWELL INVADES THE LOCAL WATERS LATE TONIGHT. THE COMBINATION OF WINDS AND WAVES WILL CAUSE CHOPPY AND HAZARDOUS MARINE CONDITIONS. AMZ710-082245- /O.CON.TJSJ.SC.Y.0003.150109T0400Z-150111T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1032 AM AST THU JAN 8 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AST SATURDAY NIGHT... * WINDS...UP TO 20 KNOTS * WAVES/SEAS...UP TO 7 FEET TONIGHT...INCREASING UP TO 8 FEET BY FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
178 WHCA72 TJSJ 090140 AAA MWWSJU URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 940 PM AST THU JAN 8 2015 ...NORTHERLY SWELL NOW EXPECTED TO SPREAD ACROSS THE LOCAL ATLANTIC WATER BY EARLY SATURDAY MORNING... .SMALL CRAFT ADVISORY CONDITIONS NOT EXPECTED AT THIS TIME FOR THE LOCAL ATLANTIC. HOWEVER INCREASING SEAS CAN BE EXPECTED BY LATE FRIDAY THROUGH SATURDAY AS NORTHERLY SWELL WILL INVADE AND SPREAD ACROSS THE LOCAL ATLANTIC WATERS. AMZ710-090245- /O.CAN.TJSJ.SC.Y.0003.150109T0400Z-150111T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 940 PM AST THU JAN 8 2015 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW 7 FEET TONIGHT AND WINDS HAVE RELAXED SLIGHTLY BUT WILL INCREASE ONCE AGAIN BY EARLY SATURDAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 8:44 PM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Jan 7, 8:44 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1044 PM AST WED JAN 7 2015 .UPDATE...ONLY MINOR CHANGES MADE TO THE INHERITED SHORT TERM FORECAST PACKAGE AT THIS TIME BASED ON LATEST MODEL GUIDANCE AND PRESENT WEATHER CONDITIONS. SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOWED TRADE WINDS CONTINUING TO TRANSPORT PATCHES OF SHALLOW LOW LEVEL MOISTURE WITH EMBEDDED PASSING SHOWERS ACROSS THE REGION... WITH SOME AFFECTING PARTS OF THE EAST COASTAL SECTIONS OF THE ISLANDS FROM TIME TO TIME. LATEST TJSJ UPPER AIR SOUNDING SHOWED SHALLOW MOISTURE TRAPPED BELOW 750 MILLIBARS AND SIGNIFICANTLY DRY ABOVE...AS HIGH PRESSURE RIDGE AND OVERALL SUBSIDENCE WILL CONTINUE TO DOMINATE THE OVERALL WEATHER CONDITIONS OVER THE NEXT SEVERAL DAYS. MID TO UPPER LEVEL SHORT WAVE TROUGH IS TO MOVE ACROSS THE REGION BY SATURDAY AND THIS SHOULD SLIGHTLY ERODE THE UPPER LEVEL RIDGE AND ALLOW FOR AN INCREASE IN LOW LEVEL CONVERGENCE AND EARLY MORNING AND AFTERNOON SHOWER ACTIVITY. OTHERWISE...NO SIGNIFICANT WEATHER FEATURE EXPECTED FOR THE NEXT FEW DAYS. && .AVIATION UPDATE...VFR WITH ISOLD SHRA MAINLY ACROSS TIST/TISX/TNCM/ TJSJ/TKPK THRU THU. MOST SHRA WILL NOT LWR CONDS TO MVFR. SURFACE WIND 5-15 KT OVERNIGHT...AFT 8/12Z INCREASING AT 10 TO 20 KT WITH HIGHER GUSTS. && .MARINE UPDATE...LATREST BUOY DATA AND MODEL GUIDANCE CONTINUE TO SUGGEST SLIGHT DECREASE IN THE EASTERLY TRADES OVERNIGHT THORUGH THURSDAY...THEN GRADUALLY INCREASING ONCE AGAIN BY FRIDAY AND THROUGH THE UPCOMING WEEKEND WITH DETERIORATING SEA CONDITIONS DUE TO NORTHERLY SWELL BY LATE FRIDAY AND FRESH TO LOCALLY STRONG EASTERY TRADE WINDS BY SUNDAY AND INTO THE EARLY PART OF NEXT WEEK. SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION ACROSS MOST OF THE LOCAL WATERS OVERNIGHT. && .PREV DISCUSSION... /ISSUED 258 PM AST WED JAN 7 2015/ SYNOPSIS...AT UPPER LEVELS... HIGH PRESSURE OVER THE LOCAL AREA WILL SLIP EAST TO THE WESTERN TROPICAL ATLANTIC BY THURSDAY EVENING...LEAVING THE LOCAL AREA UNDER SOUTHWEST FLOW UNTIL A WEAK TROUGH PASSAGE SATURDAY NIGHT. ANOTHER RIDGE EXTENDING OUT OF SOUTH AMERICA WILL PASS THROUGH ON TUESDAY. AT MID LEVELS...HIGH PRESSURE OVER THE GREATER ANTILLES WILL MOVE INTO THE CENTRAL ATLANTIC BY SUNDAY MORNING...BUT RETURN TO NORTH OF THE AREA BY MONDAY NIGHT. WEAKNESS IN THIS RIDGE WILL DEVELOP ACROSS THE LOCAL AREA BY MID WEEK NEXT WEEK. LIMITED MOISTURE AT MID LEVELS WILL ARRIVE FRIDAY AFTERNOON FROM THE EAST AND WILL CONTINUE THROUGH TUESDAY. AT LOWER LEVELS...WHILE STRONG HIGH PRESSURE REMAINS ENSCONCED IN THE EASTERN ATLANTIC...LOW PRESSURE IS DEVELOPING IN THE NORTHWESTERN ATLANTIC. HIGH PRESSURE WILL EXIT THE MID ATLANTIC UNITED STATES AND REINFORCE THE LOCAL TRADE WINDS BEGINNING FRIDAY AND PEAKING MONDAY. A SECOND HIGH WILL ALSO ENTER THE WESTERN ATLANTIC A LITTLE FARTHER NORTH ON MONDAY. ANOTHER LOW WILL DEVELOP IN THE WESTERN ATLANTIC MID WEEK NEXT WEEK. DISCUSSION...SCATTERED SHOWERS CARRIED IN THE TRADE WIND FLOW GRADUALLY THINNED OUT DURING THE DAY TODAY WITH SOME AREAS OF EASTERN PUERTO RICO BEING COMPLETELY MISSED WHILE OTHERS ON THE NORTHEAST AND SOUTHEAST COASTS RECEIVED UP TO A FEW TENTHS OF AN INCH ACCORDING TO NATIONAL WEATHER SERVICE DUAL-POL RADAR. MOST AREAS HAD ONLY A FEW HUNDREDTHS OF AN INCH THOUGH. MODELS ARE REMAINING VERY CONSISTENT IN THEIR FORECAST FOR THE WEEKEND. WINDS WILL BEGIN INCREASING THURSDAY NIGHT...AND WILL REACH 30 KNOTS AT 850 MB LATE SUNDAY AND MONDAY. MOISTURE WILL BEGIN INCREASING LATE TONIGHT FROM JUST BELOW ONE INCH TO ALMOST 2 INCHES BY MONDAY. STABILITY VALUES WILL CONTINUE RATHER HIGH FOR US...HOWEVER...REACHING ONLY MINUS 3.7 FOR THE LIFTED INDEX SUNDAY AFTERNOON. ALSO MOISTURE...THOUGH INCREASING...REMAINS MAINLY BELOW 500 MB. THEREFORE...ALTHOUGH SHOWERS WILL INCREASE IN COVERAGE AND FREQUENCY...AMOUNTS ARE LIKELY TO REMAIN QUITE CONSERVATIVE. THE ATMOSPHERE WILL BECOME DRIER AND MORE STABLE BEGINNING MONDAY...BUT SHOWERS ARE EXPECTED TO CONTINUE IN MUCH THE SAME PATTERN INTO NEXT WEEK. THE GFS HAS BEEN FORECASTING THE APPROACH OF A COLD FRONT BEYOND 10 DAYS...THAT IS BEYOND 17 JAN...FOR SEVERAL DAYS NOW...AND CONSIDERING THE MAGNITUDE OF THE HIGH PRESSURE PASSING THROUGH THE CENTRAL UNITED STATES AT THE MOMENT THIS SEEMS REASONABLE. THIS WOULD BE THE FIRST SYSTEM OF ANY SIGNIFICANCE THIS YEAR. AVIATION...VFR WI ISOLD SHRA THRU THU. MOST SHRA WL NOT LWR CONDS TO MVFR. WIND BLO FL150 E 15-25 KT BCMG 12-20 KT TONITE AND 8-16 KT THU. MARINE...MARINE CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THURSDAY...BUT DETERIORATE CONSIDERABLY DUE TO INCREASING WINDS AND SEAS FRIDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO RETURN LATE FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 84 72 84 / 30 30 40 40 STT 74 86 75 86 / 30 30 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 27/09
Hazardous weather outlook, Jan 7, 3:39 AM CST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 539 AM AST WED JAN 7 2015 AMZ710>745-PRZ001>013-080945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 539 AM AST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MODERATE TO HIGH RISK OF RIP CURRENTS IS FORECAST FOR MOST OF THE NORTH AND EAST FACING BEACHES OF PUERTO RICO AND CULEBRA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED TO RETURN TO THE BEACHES FOR SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-080945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 539 AM AST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MODERATE TO HIGH RISK OF RIP CURRENTS IS FORECAST FOR MOST OF THE NORTH AND EAST FACING BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED TO RETURN TO THE BEACHES FOR SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.